MAUDE Adverse Event Report: CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length, device was being used on an unknown date during a laparoscopic procedure when it was reported the swab end of the kittner came off inside the patient during laparoscopy and had to be retrieved.This was during blunt dissection and no other instrument was involved it appeared just to dislodge.We did have to convert to an open procedure due to bleeding later on in the surgery.".Further assessment questioning found that ¿surgeon has confirmed bleeding is not because of the kittner coming apart.It is however relevant to the overall risk.".It was also confirmed that there was no infection present in the patient.¿.The procedure was completed with the use of another kittner.There was no report of extended hospitalization for the patient.This report is being raised on reported injury due to converting from a laparoscopic procedure to an open procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event of ¿swab end of the kittner came off inside the patient during laparoscopy and had to be retrieved¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon photo review, a possible cause is use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 9 complaints, regarding 12 devices, for this device family and failure mode.During this same time frame 55,915 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised that a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key20722335
Report Number1320894-2024-00391
Device Sequence Number19772358
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)290616(10)202406171
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202406171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Life Threatening;
Patient Age60 YR
Patient SexMale
Patient Weight47 KG
Patient EthnicityNon Hispanic